MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2; HIP CEMENTLESS STEM
Catalog Number 01.12.032
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
At about 5 years 10 months after the primary, stem was found to have radiolucent lines on xray.Revision surgery was performed.The stem had no bone ongrowth and the surgeon was able to remove it by pulling it out by hand.Femoral components successfully revised with competitor's components.
 
Additional Manufacturer Narrative
Batch review performed on 20 february 2024 lot 174405: (b)(4) items manufactured and released on 15-dec-2017.Expiration date: 2022-11-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs department: revision of the stem after 5 years 10 months after the primary tha on a young male patient.The patient reported pain and from the radiographic image is visible that the stem was radiographically loose.We have no history of the post-operative evolution and therefore we cannot tell if the stem could never find osteointegration with the bone or if a subsequent deterioration of the interface such as low grade infection may have caused the loosening.There is no reason to suspect a defective stem.Preliminary analysis performed by r&d project manager: looking at the image attached to the complaint it is visible the expianted stem covered by patient blood.It seems that no ha residuals are present on the stem body even if only one image is available and it is not possible to confirm this evidence.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of reported complaint.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18949222
Report Number3005180920-2024-00105
Device Sequence Number20669727
Product Code JDI
UDI-Device Identifier07630030802140
UDI-Public07630030802140
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Catalogue Number01.12.032
Device Lot Number174405
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Initial Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale